Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 129, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 23, 2018, 11:58 PM CDT for Okfuskee County, Okmulgee County, Oklahoma. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2018, 11:58 PM CDT (04:58 UTC)
- Expired
- Jun 24, 2018, 1:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Okfuskee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 96 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 11:59 PM CDT | HAIL 1 | 2 Se Mason, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3256 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.8
The text
As transmitted.
219
WUUS54 KTSA 240458
SVRTSA
OKC107-111-240600-
/O.NEW.KTSA.SV.W.0129.180624T0458Z-180624T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1158 PM CDT SAT JUN 23 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
West central Okmulgee County in northeastern Oklahoma...
Central Okfuskee County in east central Oklahoma...
* Until 100 AM CDT
* At 1158 PM CDT, a severe thunderstorm was located 4 miles north of
Okemah, moving northeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Okemah... Okfuskee...
Castle... Clearview...
Mason...
This includes Interstate 40 in Oklahoma between mile markers 220 and
228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3538 9619 3545 9640 3563 9634 3562 9619
3555 9605
TIME...MOT...LOC 0458Z 215DEG 6KT 3549 9629
HAIL...1.00IN
WIND...60MPH
$$
691 follow-up statement
406
WWUS54 KTSA 240533
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1233 AM CDT SUN JUN 24 2018
OKC111-240543-
/O.CAN.KTSA.SV.W.0129.000000T0000Z-180624T0600Z/
Okmulgee OK-
1233 AM CDT SUN JUN 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL OKMULGEE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. therefore the warning has been cancelled.
LAT...LON 3546 9621 3549 9638 3563 9634 3562 9619
TIME...MOT...LOC 0533Z 200DEG 10KT 3554 9633
$$
OKC107-240600-
/O.CON.KTSA.SV.W.0129.000000T0000Z-180624T0600Z/
Okfuskee OK-
1233 AM CDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTH CENTRAL OKFUSKEE COUNTY...
At 1233 AM CDT, a severe thunderstorm was located 5 miles northeast
of Castle, moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Okfuskee... Mason...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3546 9621 3549 9638 3563 9634 3562 9619
TIME...MOT...LOC 0533Z 200DEG 10KT 3554 9633
HAIL...1.00IN
WIND...60MPH
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 9:26 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 23, 9:26 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 926 PM CDT Sat Jun 23 2018 .DISCUSSION... Scattered thunderstorms finally developed this evening across portions of southern Oklahoma near the surface boundary that stretched from west central Oklahoma east-southeast into southeastern Oklahoma. Some of this activity, as well as additional development north of the boundary, may affect portions of mainly southeastern Oklahoma and northwestern Arkansas early tonight. These storms will have the potential for large hail and damaging wind gusts. Late tonight, organized thunderstorms moving into southwestern Kansas at this time have a reasonable chance of affecting portions of eastern Oklahoma. This scenario began to show up in CAM output late this afternoon and additional 00z runs are reflecting this now. If this plays out then these storms will continue to affect far eastern Oklahoma and northwestern Arkansas after sunrise Sunday. We've made adjustments to ongoing forecast through 15z Sunday to reflect these ideas. Updated forecasts already have been issued. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...69
Hazardous weather outlook, Jun 23, 9:45 PM CDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 945 PM CDT Sat Jun 23 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 945 PM CDT Sat Jun 23 2018 ...SEVERE THUNDERSTORM THREAT TONIGHT THROUGH EARLY SUNDAY MORNING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...South of I-40. ONSET...After 11 pm. HEAVY RAIN. RISK...Limited. AREA...South of I-40. ONSET...After 11 pm. DISCUSSION... Scattered thunderstorms developing along and north of a weak surface boundary that was located from west-central Oklahoma across southeastern Oklahoma late this evening may affect portions of eastern Oklahoma and northwest Arkansas early tonight. These storms will pose a threat of producing hail up to golfball size and damaging wind gusts to 65 mph. Organized thunderstorms over southwestern Kansas late this evening are expected to continue moving southeast tonight and affect portions of eastern Oklahoma after 3 am. Damaging wind gusts up to 70 mph would be the main threat with these storms. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Severe Thunderstorm Potential...Heavy Rain Potential. MONDAY and TUESDAY...Thunderstorm Potential. WEDNESDAY through FRIDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Strong to severe thunderstorms are expected to organize over western Kansas and northwest Oklahoma Sunday afternoon and evening and will move eastward Sunday night. Some of this activity is expected to move through portions of northeastern Oklahoma and possibly northwestern Arkansas. Damaging wind gusts and locally heavy rainfall will be the main threats with these storms. A chance of thunderstorms will persist along any remnant outflow boundary and the cold front Monday through Tuesday, primarily across northeast Oklahoma and northwestern Arkansas. High pressure will gradually strengthen over the region by the middle of next week. The combination of the intensifying heat and humidity will bring forecast afternoon heat index values to potentially dangerous levels on Wednesday and Thursday, possibly extending through the end of the work week. weather.gov/tulsa contains additional information. 69
In the hours before
Special weather statement, Jun 23, 10:36 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1036 PM CDT SAT JUN 23 2018
OKZ064>066-240430-
Okmulgee OK-Okfuskee OK-Creek OK-
1036 PM CDT SAT JUN 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK...SOUTHWESTERN
OKMULGEE AND OKFUSKEE COUNTIES UNTIL 1130 PM CDT...
At 1035 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southeast of Chandler to 4 miles east of
Bearden. Movement was northeast at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Okemah... Okfuskee...
Boley... Paden...
Bearden... Castle...
Clearview... Welty...
Pharoah... Milfay...
Mason...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 231.
Interstate 44 between mile markers 178 and 182.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3586 9662 3549 9603 3529 9622 3529 9638
3533 9644 3546 9644 3546 9647 3543 9650
3545 9655 3544 9657 3541 9654 3539 9654
3545 9663
TIME...MOT...LOC 0335Z 205DEG 8KT 3567 9683 3534 9632
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:36 PM CDT | Special Weather Statement | TSA | Okfuskee | 54 min |
| Jun 23, 11:05 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 55 min |
| Jun 23, 11:36 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 54 min |
| Jun 24, 12:07 AM CDT | Special Weather Statement | TSA | Creek | 38 min |
| Jun 24, 12:22 AM CDT | Special Weather Statement | TSA | Tulsa | 68 min |
| Jun 24, 12:26 AM CDT | Special Weather Statement | TSA | Muskogee, Wagoner | 64 min |
| Jun 24, 12:44 AM CDT | Areal Flood Advisory | TSA | Okfuskee | 3 hr |
| Jun 24, 1:18 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Wagoner | 42 min |
| Jun 24, 1:39 AM CDT | Flash Flood Warning | TSA | Okfuskee | 12 hr |
| Jun 24, 1:49 AM CDT | Special Weather Statement | TSA | Pawnee | 26 min |
| Jun 24, 1:57 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 32 min |
| Jun 24, 2:15 AM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg | 30 min |
| Jun 24, 2:31 AM CDT | Special Weather Statement | TSA | Tulsa | 29 min |
| Jun 24, 2:37 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 38 min |
| Jun 24, 2:46 AM CDT | Areal Flood Advisory | TSA | Tulsa | 3 hr |
| Jun 24, 3:08 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 52 min |
| Jun 24, 3:14 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 31 min |
| Jun 24, 3:22 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 53 min |
| Jun 24, 3:27 AM CDT | Areal Flood Advisory | TSA | McIntosh, Okfuskee, Okmulgee | 3 hr |
| Jun 24, 3:37 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 38 min |
| Jun 24, 3:49 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 41 min |
| Jun 24, 3:56 AM CDT | Special Weather Statement | TSA | Pittsburg | 34 min |
| Jun 24, 4:01 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 59 min |
| Jun 24, 4:05 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 40 min |
| Jun 24, 4:32 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Osage, Pawnee, Rogers and 2 more | 58 min |
| Jun 24, 4:32 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Sequoyah | 43 min |
| Jun 24, 4:37 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 23 min |
| Jun 24, 4:49 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 41 min |
| Jun 24, 5:00 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 45 min |
| Jun 24, 5:04 AM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 3 hr |
| Jun 24, 5:08 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 22 min |
| Jun 24, 5:12 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 48 min |
| Jun 24, 5:16 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee and 4 more | 44 min |
| Jun 24, 5:23 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee, Pittsburg | 52 min |
| Jun 24, 5:27 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 48 min |
| Jun 24, 5:47 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg, Pushmataha | 43 min |
| Jun 24, 5:50 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 3 more | 40 min |
| Jun 24, 6:03 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Pittsburg | 3 hr |
| Jun 24, 6:19 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 41 min |
| Jun 24, 6:21 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, LeFlore, Sequoyah | 39 min |
| Jun 24, 6:49 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 56 min |
| Jun 24, 6:56 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 49 min |
| Jun 24, 1:20 PM CDT | Areal Flood Warning | TSA | Okfuskee | 12 hr |
| Jun 24, 3:32 PM CDT | Special Weather Statement | TSA | Haskell, Latimer, McIntosh, Pittsburg | 28 min |
| Jun 24, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 41 min |
| Jun 24, 4:24 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Latimer, LeFlore, Pushmataha | 66 min |
| Jun 24, 4:37 PM CDT | Special Weather Statement | TSA | Sequoyah | 38 min |
| Jun 24, 5:08 PM CDT | Special Weather Statement | TSA | LeFlore | 37 min |
| Jun 24, 5:12 PM CDT | Special Weather Statement | TSA | Choctaw | 48 min |
| Jun 24, 5:14 PM CDT | Areal Flood Advisory | TSA | LeFlore, Sequoyah | 3 hr |
| Jun 24, 5:24 PM CDT | Special Weather Statement | TSA | Choctaw | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.